MAUDE Adverse Event Report: K2M, INC. ADJUSTABLE INSERTER; TLIF II; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

K2M, INC. ADJUSTABLE INSERTER; TLIF II; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 3303-90603
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an aleutian tlif ii inserter would not release the cage during incoming inspection.There was no procedure associated with this event, therefore, no adverse consequences were seen to any patients.This report captures the inserter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: h6(component code): changed from inserter to tip.The device was visually inspected and the securing mechanism where the inner shaft mates with the inserter is broken and damage to the weld is observed causing misalignment.A functional inspection confirmed the inability to release an implant at an angle of 60 degrees.Device history records were reviewed for this lot, and no relevant manufacturing issues were identified.A review of complaint history associated with the subject catalog and lot number was performed, and no adverse trends were observed.While the observed damage on the inserter¿s securing mechanism and the misalignment may be due to excessive shear force on the weld during intra-operative mallet impact, the most likely cause is normal wear and tear as per the rep the device was used numerous times and the device is over 8 years old.

Brand Name
ADJUSTABLE INSERTER; TLIF II
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14289275
Report Number3004774118-2022-00172
Device Sequence Number5283881
Product Code MAX
UDI-Device Identifier10888857157668
UDI-Public10888857157668
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K160547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3303-90603
Device Catalogue Number3303-90603
Device Lot NumberENMT-015
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer06/29/2022
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown